MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER SEGURA HEMISPHERE¿; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC - SPENCER SEGURA HEMISPHERE¿; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063801120
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual analysis of the returned device revealed that the basket was in an open position when received.Additionally, the sheath was found torn at the distal end and the basket wires were bent.The evaluation concluded that during preparation the device could have been manipulated, since the failures found sheath torn at the distal end and basket wires bent are issues that could have been generated due to the interaction with the scope, interacting with other devices or due to manipulation.Therefore the most probable root cause of this complaint is handling damage.The review of the device history record (dhr) was performed and no anomalies were found.A search of the database confirmed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a segura hemisphere¿ basket was used in the biliary tract during stone management procedure performed on (b)(6) 2016.According to the complainant, during preparation, the basket was unable to open.The procedure was completed with another segura hemisphere¿ basket.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed an mdr-reportable event based on investigation results which revealed that the sheath was found torn at the distal end.

Brand Name
SEGURA HEMISPHERE¿
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6153230
Report Number3005099803-2016-03776
Device Sequence Number10963284
Product Code FFL
UDI-Device Identifier08714729341949
UDI-Public(01)08714729341949(17)20170729(10)17162303
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2017
Device Model NumberM0063801120
Device Catalogue Number380-112
Device Lot Number17162303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2016
Initial Report FDA Received Date12/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight55